Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 57, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 11, 2006, 12:57 PM CST for Okfuskee County, Oklahoma. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2006, 12:57 PM CST (18:57 UTC)
- Expired
- Mar 11, 2006, 1:11 PM CST
- In force
- 14 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Okfuskee County, OK
The radar
The Norman radar (KTLX), 106 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 8:19 PM CST | Severe Thunderstorm Watch | SPC | 18 hr |
| Mar 11, 12:47 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2235 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 111857 SVRTSA OKC107-111945- /O.NEW.KTSA.SV.W.0057.060311T1857Z-060311T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1257 PM CST SAT MAR 11 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA * UNTIL 145 PM CST * AT 1255 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF WELEETKA... MOVING NORTHEAST AT 55 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WELEETKA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3528 9626 3529 9598 3538 9596 3539 9610 $$
1 follow-up statement
000 WWUS54 KTSA 111911 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 111 PM CST SAT MAR 11 2006 OKC107-111921- /O.CAN.KTSA.SV.W.0057.000000T0000Z-060311T1945Z/ OKFUSKEE OK- 111 PM CST SAT MAR 11 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OKFUSKEE COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 PM. LAT...LON 3528 9626 3529 9598 3538 9596 3539 9610 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 11:50 AM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Mar 11, 11:50 AM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1150 AM CST SAT MAR 11 2006
.MESOSCALE UPDATE...
THUNDERSTORMS ARE EXPECTED TO INITIATE NEAR THE DRY LINE THAT EXTENDS
FROM NEAR PONCA CITY TO OKLAHOMA CITY WITHIN THE NEXT HOUR OR SO
AS THE CAP CONTINUES TO ERODE EAST OF THE DRY LINE. ADDITIONAL LIFT
WILL BE PROVIDED BY A 500 MB SHORTWAVE MOVING THROUGH THE AREA. CAPE
VALUES ARE CURRENTLY NEAR 1000 J/KG WITH LI VALUES OF AROUND -5.
MAIN THREAT FROM THESE STORMS WILL BE STRAIGHT LINE WINDS TO 80 MPH WITH
SOME DISCRETE SUPERCELLS EMBEDDED WITHIN THE LINE OF THUNDERSTORMS.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 7 PM SATURDAY FOR OKZ054-OKZ055-OKZ056-
OKZ059-OKZ060-OKZ064-OKZ065.
FIRE WEATHER WATCH FROM 11 AM SUNDAY TO 7 PM SUNDAY FOR OKZ049-
OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 10Hazardous weather outlook, Mar 11, 11:27 AM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1127 AM CST SAT MAR 11 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-121100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1126 AM CST SAT MAR 11 2006
...SEVERE WEATHER IS EXPECTED THIS AFTERNOON INTO TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA....EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER NOON.
AREA AT GREATEST RISK...EAST OF A MIAMI TO MCALESTER LINE.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER NOON.
AREA AT GREATEST RISK...AREAS EAST OF HIGHWAY 75.
FIRE WEATHER DANGER.
RISK...ELEVATED...SPREADINDEX=49.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
A DRY LINE WAS LOCATED FROM OSAGE COUNTY DOWN ACROSS CENTRAL
OKLAHOMA LATE THIS MORNING. THE DRYLINE HAS BEEN SLOWLY MOVING TO
THE EAST AND WILL LIKELY CONTINUE SLOWLY EAST INTO THE AFTERNOON.
TO THE WEST OF THE DRY LINE...FIRE DANGER WILL BE A CONCERN AS WARM
TEMPERATURES AND LOW RELATIVE HUMIDITIES COMBINE WITH DRY VEGETATION.
TO THE EAST OF THE DRY LINE CAPES ALONG THE ORDER OF 2000 TO 2500 J/KG
WILL OCCUR THIS AFTERNOON. THIS INSTABILITY COMBINED WITH MORE THAN
ADEQUATE WIND SHEAR WILL POWER SEVERE THUNDERSTORMS. LARGE HAIL WILL
BE THE PRIMARY RISK...BUT A TORNADO OR TWO WILL BE POSSIBLE.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED...ESPECIALLY OVER FAR EASTERN
OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL.
MONDAY...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL BE EVEN GREATER ON SUNDAY THAN TODAY.
AN UPPER LEVEL TROUGH OVER THE WESTERN UNITED STATES WILL BEGIN TO
LIFT NORTHEAST INTO THE PIn the hours before
Local storm report, Mar 11, 10:16 AM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1016 AM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM HAIL 8 W EUBANKS 34.42N 95.73W
03/10/2006 E1.00 INCH PUSHMATAHA OK PUBLIC
1052 PM HAIL MOYERS 34.33N 95.65W
03/10/2006 E0.88 INCH PUSHMATAHA OK PUBLIC
&&
NMKThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 8:05 PM CST | Severe Thunderstorm Warning | TSA | Okfuskee | 30 min |
| Mar 10, 8:45 PM CST | Severe Thunderstorm Warning | TSA | Wagoner | 32 min |
| Mar 10, 9:01 PM CST | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 30 min |
| Mar 10, 9:54 PM CST | Severe Thunderstorm Warning | TSA | Pittsburg | 66 min |
| Mar 10, 10:22 PM CST | Tornado Warning | TSA | Pushmataha | 53 min |
| Mar 10, 10:35 PM CST | Tornado Warning | TSA | Latimer, Pittsburg | 55 min |
| Mar 10, 11:00 PM CST | Tornado Warning | TSA | Latimer | 45 min |
| Mar 10, 11:05 PM CST | Severe Thunderstorm Warning | TSA | Haskell | 55 min |
| Mar 10, 11:14 PM CST | Severe Thunderstorm Warning | TSA | Pushmataha | 46 min |
| Mar 10, 11:17 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 73 min |
| Mar 10, 11:47 PM CST | Severe Thunderstorm Warning | TSA | Pushmataha | 58 min |
| Mar 10, 11:58 PM CST | Severe Thunderstorm Warning | TSA | Pushmataha | 30 min |
| Mar 11, 12:29 AM CST | Severe Thunderstorm Warning | TSA | LeFlore | 46 min |
| Mar 11, 1:33 AM CST | Severe Thunderstorm Warning | TSA | LeFlore | 42 min |
| Mar 11, 12:39 PM CST | Severe Thunderstorm Warning | TSA | McIntosh, Okmulgee | 51 min |
| Mar 11, 1:02 PM CST | Severe Thunderstorm Warning | TSA | Muskogee | 58 min |
| Mar 11, 2:16 PM CST | Severe Thunderstorm Warning | TSA | Cherokee | 44 min |
| Mar 11, 2:32 PM CST | Severe Thunderstorm Warning | TSA | Adair | 41 min |
| Mar 11, 4:15 PM CST | Severe Thunderstorm Warning | TSA | Mayes | 30 min |
| Mar 11, 4:20 PM CST | Severe Thunderstorm Warning | TSA | Delaware | 55 min |
| Mar 11, 4:45 PM CST | Severe Thunderstorm Warning | TSA | Mayes | 45 min |
| Mar 11, 4:46 PM CST | Severe Thunderstorm Warning | TSA | Mayes | 44 min |
| Mar 11, 5:11 PM CST | Severe Thunderstorm Warning | TSA | Delaware | 39 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.